Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 157, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Aug 16, 2001, 4:58 PM EDT for Clinton County, Pennsylvania. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 16, 2001, 4:58 PM EDT (20:58 UTC)
- Expired
- Aug 16, 2001, 5:45 PM EDT
- In force
- 47 min
- Issued by
- NWS State College, PA
- Area
- Whole counties
County Clinton County, PA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 16, 5:18 PM EDT | Thunderstorm Wind 50 E | Lock Haven, PA | Large tree limbs and powerlines were reported down in Lock Haven. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 9.0 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1708 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
144
WUUS51 KCTP 162100
SVRCTP
PAC035-162145-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
458 PM EDT THU AUG 16 2001
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLINTON COUNTY IN PENNSYLVANIA
* UNTIL 545 PM EDT.
* AT 455 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM 12 MILES WEST OF MILL HALL TO 8
MILES SOUTHWEST OF LAMAR...MOVING NORTHEAST AT 30 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
LAMAR AT 510 PM.
MILL HALL AT 515 PM.
DUNNSTOWN AND LOCK HAVEN AT 520 PM.
MCELHATTAN AT 530 PM.
THIS IS A DANGEROUS LINE OF THUNDERSTORMS...WITH THE PRIMARY THREAT
BEING DAMAGING WIND GUSTS FROM THE SOUTHWEST OF 58 MPH OR HIGHER.
STAY INDOORS AWAY FROM WINDOWS.
$$
LAT...LON 4112 7773 4105 7760 4098 7752 4108 7721
4120 7735 4128 7742
LAMBERTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 2:50 PM EDT, 2 hours 8 minutes earlier.
Area forecast discussion, Aug 16, 2:50 PM EDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 250 PM EDT THU AUG 16 2001 A CLUSTER OF SHOWERS/THUNDERSTORMS FORMING THIS AFTERNOON IN THE WARM SECTOR OVER SW PA IS NOW MOVING INTO THE WESTERN COUNTIES. SOME GUSTY WINDS ASSOCIATED WITH THESE STORMS...KAGC REPORTED A GUST TO 36 KTS AS THEY PASSED AT 1646Z. WITH LOW/MID LEVEL WINDS BEGINNING TO INCREASE AHEAD OF THE COLD FRONT...WILL HAVE TO MONITOR CLOSELY FOR SIGNS OF STRENGTHENING...BUT FOR NOW WILL HANDLE WITH NOWCASTS. SHORT TERM MODELS REMAINED CONSISTENT WITH NEW RUNS...ALTHOUGH EACH JUST A BIT STRONGER WITH THE APPROACHING TROUGH. MAIN DYNAMICS MOVE ACROSS CENTRAL PA THIS EVENING AND EARLY MORNING...THEN THE DRY SLOT ENCROACHES LATE TONIGHT INTO FRI MARKING THE BACK EDGE OF PRECIP. BEFORE THAT HAPPENS THE REGION WILL HAVE TO DEAL WITH SHOWERS/ THUNDERSTORMS IN MOST PLACES TONIGHT. WITH STRONG 850/500MB CORRELATED JETS...THE POTENTIAL FOR STRONG WINDS MIXING DOWN TO THE SURFACE WILL CONTINUE MAINLY THIS EVENING FOR THE WESTERN HALF OF THE CWA. WILL MENTION THIS IN THE ZONES. BY SUNRISE...PRECIP SHOULD BE OVER FOR THE WEST...WHILE A CHANCE WILL CONTINUE MAINLY THROUGH THE MORNING IN THE EAST. SPC CONTINUES A SLIGHT RISK JUST EAST OF THE CWA TOMORROW...AND BELIEVE THIS LOOKS PRETTY GOOD AS PRECIP WILL MOVE EAST BEFORE THE BEST HEATING KICKS IN. IN THE EXTENDED...NEXT BATCH OF MOISTURE ARRIVES AHEAD OF A TROUGH CURRENTLY DROPPING INTO THE UPPER PLAINS. THIS WILL BRING A CHANCE OF SHOWERS/THUNDERSTORMS SAT NIGHT THROUGH SUN NIGHT BEFORE LIFTING BACK TO THE NORTH. AFTER THAT...A RUN OF DRY DAYS AND SEASONAL WEATHER. .CTP...NONE. RXR
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 4:11 PM EDT | Severe Thunderstorm Warning | CTP | Potter | 34 min |
| Aug 16, 4:21 PM EDT | Severe Thunderstorm Warning | CTP | Clinton | 39 min |
| Aug 16, 4:31 PM EDT | Severe Thunderstorm Warning | CTP | Tioga | 59 min |
| Aug 16, 4:31 PM EDT | Severe Thunderstorm Warning | CTP | Centre | 44 min |
| Aug 16, 4:39 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming | 66 min |
| Aug 16, 6:51 PM EDT | Severe Thunderstorm Warning | CTP | Clearfield, Elk | 54 min |
| Aug 16, 7:49 PM EDT | Tornado Warning | CTP | Clearfield | 26 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.